Ask a doctor

Tear Trough Injection Complications

I am a family practice physician in Bakersfield. I have a patient who has had Radiesse injected at the tear troughs and now has red lines at the injection sites medially. Is there a remedy? Will laser help? If so what type? Will the discoloration fade with time? She is about 6 - 8 weeks out and does not have the appearance of an acute inflammatory reaction. Thanks for any advice. The NP that injected her told her to use Triluma under her eyes. I have recommended she stop. K.Mason, MD

Doctor Answers (5)

Radiesse to tear troughs with complication

+1

An evaluation with a dermatologist or plastic surgeon/oculoplastic surgeon with advanced technique experience is needed at this point. You are correct in stopping the triluma to the under eye area. The redness if due to extravisation of blood can be addressed with lasers.


Germantown Dermatologist
5.0 out of 5 stars 3 reviews

Radiesse in tear trough

+1

An examination is warranted in order to find out what the exact problem is.  It is difficult to remove Radiesse.  However, there are other options that can help camouflage the irregularity.  I recommend evaluation by an oculoplastic surgeon, who is best familiar with the eyelid anatomy.

Mehryar (Ray) Taban, MD, FACS
Beverly Hills Oculoplastic Surgeon
5.0 out of 5 stars 7 reviews

Red lines in tear troughs after radiesse

+1

Without examining this woman it would be impossible to comment on her situation, but I would agree that the TriLuma should be stopped as this may potentiate new capillary blood vessel formation which will contribute to redness. She should see an MD who is expert at these injections.

Ronald Shelton, MD
Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

You might also like...

Refer the patient

+1

This lady has had enough problems. You are to be commended for wanting to help her, but she should see a board certified dermatologist or plastic surgeon. PDL may help, but she needs to see someone who does a lot of fillers and who has laser availability. She should never have had such an advanced technique done by a NP, but it is water under the bridge now. Hopefully, she can get it corrected, but Radiesse can last an awfully long time when injected poorly.

Mary Lupo, MD
New Orleans Dermatologist
5.0 out of 5 stars 8 reviews

Red Discoloration Under Eye Lid After Ill-Advised Placement of Radiesse

+1

Hi Dr. Mason,

Just another of the many reasons not to use Radiesse in the lower eye lid area. I am not aware of laser helping red lines that resulted from the injection of Radiesse in the medial lower eye lid area.  V-beam lasers have helped with red lesions, but I am not experienced in their use for Radiesse inflammation.  Hopefully the discoloration will fade with time.  Good luck and be well.

Dr. P

Michael A. Persky, MD
Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 23 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.